1-Aug-14 11:30 AM  CST

FDA Issues Warning On The Use Of Pure Powdered Caffeine

The recent sad death of an Ohio teenager has sparked the Food and Drug Administration (FDA) to offer consumer advice and warnings about consuming pure powdered caffeine. Caffeine is found in many of the beverages we drink like caffeinated sodas and coffee, but some individuals take consuming the substance a little too far. 

            The FDA is extremely concerned about the sale and purchase of bulk bags of pure caffeine over the internet. Powdered caffeine is close to 100% pure. Just one single teaspoon is equal to 25 cups of coffee. 

            Powered caffeine is a strong stimulant and the effects can be dangerous and deadly. Pharmacy technicians should note that the symptoms of powdered caffeine overdose are erratic heartbeat, seizures, vomiting, diarrhea, disorientation, feeling of being in a drunken stupor, and/or death. Individuals with heart conditions that are pre-existing should also avoid using pure caffeine.      

            The FDA is recommending that individuals avoid using pure caffeine or buying the substance. Adverse events caused by the use of too much caffeine or pure caffeine should be discussed with a doctor or other medical professional. Adverse events with caffeine overdoses should be reported to the FDA by phone or 240-402-2405 or via email at CAERS@cfsan.fda.gov

 

 

 

 

Sources: 

1. FDA Consumer Health Information. “FDA Consumer Advice On Powdered Pure Caffeine.” FDA. Web. Date of Access: 29 July 2014. 

2. Shah, Rina. “FDA Warns Of Powdered Caffeine After Teen Dies.” Daily Digest News. Web.Date of Access: 29 July 2014. 

3. Food Consumer Reports. “FDA Consumer Advice On Powdered Pure Caffeine.” FoodConsumer.org. Web. Date of Access: 29 July 2014.     


For additional information on this article, please contact:
 
 
Source: Jennifer S. O’Reilly  

Tendenci™ User Home © 2004 Tendenci™ software by Schipul - "The Web Marketing Company" | www.schipul.com